CSN Login
Members Online: 13

Ouch! More new pains!

Lorikat's picture
Lorikat
Posts: 557
Joined: Jul 2011

I have read where people have hip pain after radiation, but how about lower back? Started yesterday and continues today....getting up is really uncomfortable. Anyone else have this? Tylenol didn't seem to work and even stronger meds don't really seem to help much either..

Lorikat's picture
Lorikat
Posts: 557
Joined: Jul 2011

I should have said HIPS and back! Lorie

lizdeli's picture
lizdeli
Posts: 521
Joined: Jul 2009

I had hip, thigh then lower back. That all got better. Then middle of the back. Getting better. Now knees...but honestly I think the middle back and knees are just well...aging. I've entered the early 50s and oh the joys!
Hugs,
Liz

Lorikat's picture
Lorikat
Posts: 557
Joined: Jul 2011

I thought the hip and back pain might be from radiation....and then today my thighs joined in protest. Of course today ihave been walking in a little mountain town..high altitude and up and downhill sidewalks......lasted for an more than an hour (in and out of shops). By then my hips were SCREAMING.......SIT DOWN YOU DUMMY! Went back to the hotel.... But a good day all in all....

RoseC's picture
RoseC
Posts: 503
Joined: Jun 2011

My hips scream at me a lot. Part of it is bursitis, but I think part of it also is from the radiation treatments. Oh well, at least we're here to complain about it!

'SIT DOWN YOU DUMMY!' I love it!!!! Laughed out loud - thank you!!! I'm going to be yelling at myself and my hips from now on. :)

duckyann
Posts: 162
Joined: Jun 2009

My left side of my hips and lower back still hurt and I am just about 30 months out. They are not near as bad but they still hurt.

RoseC's picture
RoseC
Posts: 503
Joined: Jun 2011

I've got bad hip pain - I can walk about 250 feet then my hips cramp up really bad. I have to stop for a few minutes and then I can continue on. Part of it might be bursitis, which I had before treatment - and I've also got a little bit of spinal stenosis. It's better now (3 years out) than it was 2 years ago, but still remains an issue.

chaybay56's picture
chaybay56
Posts: 9
Joined: Jan 2012

You should see a rhuematologist as soon as you are cleared from your oncologist. I already had one but I had to stop all of my medications during my treatment. Once he re-tested me to start my arthritis treatment back up I test positive for Rhuematoid Arthritis. It was the only kind I didn't have before. He told me that a lot of people test positive for RA after cancer treatments, it's a side effect from the treatment. Don't be in pain and don't let it go because it can be very debilitating.
Cherryl

RoseC's picture
RoseC
Posts: 503
Joined: Jun 2011

Thanks - I see my PCP in early February and will ask him about seeing a rheumatologist. My mom and brother both have RA.

pjs62
Posts: 95
Joined: Sep 2011

Lori...
A few months after treatment ended I was having hip/back pain. Doc said it was from all the radiation! I still have alittle back pain now & then. Advil seems to help me some.

cap630
Posts: 150
Joined: Jul 2011

Yes, I have lower back and hip pain. My team tells me it will get better and to stretch a lot. I also had shooting pain down my right leg that has gone away. I'm planning on starting the Livestrong program at the YMCA in January - Hope to get some relief by exercising. ~Carol

Angela_K
Posts: 374
Joined: Jan 2011

I laughed at myself this morning. When I first get out of bed or stand up after sitting a while, I feel like a one hundred year old woman. My back hurts, my legs hurt and my feet hurt. But once I get moving it's all better. I stretch, weight train and practice Pilates/ballet and thought that it would eventually help. But it hasn't really so I've just accepted that this is the new 'old' me. :)

I alternate Aleve and Motrin when needed. Tylenol just doesn't work for me.d

I hope you find some relief.

Angela

Lorikat's picture
Lorikat
Posts: 557
Joined: Jul 2011

Maybe all the pain on arising is to make sure we are awake! I would be willing to use an alarm clock...... I guess sleeping is hard on our bones!
But I DO wake up every morning.

sandysp's picture
sandysp
Posts: 771
Joined: May 2011

I was on Lyrica for Fybromialgia prior to getting diagnosed. The Pain Manager increased my dosage and it's really helpful. Motrin and Advil, Tylenol - none of them helped. Neither did stronger meds given to me during treatment. All medications have side affects but I think Lyrica is a wonderful invention for the symptoms you and others here describe. Also, fatigue is a big factor with pain. It sounds like you may be over doing and need extra rest.
Happy Holidays,
Sandy

sandysp's picture
sandysp
Posts: 771
Joined: May 2011

For me (and I get hip, back, thigh and foot pain) fatigue and pain are twins. First I over do, then I have a lot of pain. It doesn't have to be physical over-doing either. It can just be not getting enough rest and submitting myself to emotional stress and not sleeping well, etc. I just have realized that sometimes I am my own worst enemy. I am trying to learn from my mistakes so I don't suffer as much, but it's hard when I feel really good on a really good day not to just feel so grateful it's almost like an elation. I missed about three nights sleep during a week of travel to California and back and am still paying the piper for that. Our kitchen is being remodeled as we speak (sigh!) - definitely stressful!
All the best,
Sandy

dchisholm5
Posts: 5
Joined: Jan 2012

I had sq cell CA-diagnosed Aug '11-small nodule in colon (found on reg colonoscopy) and one lymph node nearby; underwent 6 wks strong rad and 2 wks 5-FU chemo. Now clear-last rad 11-03-11 - fatigue and aching still there. Was using Tramadol but doc just put on Cymbalta and seems to do the job better. I am 68 yoa and have had arthritis in lower back, never legs involved, but now aching all over before the Cymbalta. Upon waking prior to, had to take Tramadol to get going. I hate being dependent on anything but you do what you have to do. My husband needs me so do the cooking and cleaning mostly and do try to walk as much as possible. Have to realize not the same person as before - not easy to take.

Phoebesnow
Posts: 447
Joined: Apr 2011

Hi and welcome. I think your post was overlooked on this older thread. Yes it takes many months to recover your stamina. There are ups and downs along the way too. Even now 1 year out, I am still working out the kinks. But you will see in the ninth month a notable improvement, the radiation is still working in your body up until then. Do not get depressed it will get better. Much better!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network